Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A sharp differentiable pinching theorem for submanifolds in space forms


Authors: Juan-Ru Gu and Hong-Wei Xu
Journal: Proc. Amer. Math. Soc. 144 (2016), 337-346
MSC (2010): Primary 53C20, 53C24, 53C40
DOI: https://doi.org/10.1090/proc/12908
Published electronically: September 11, 2015
MathSciNet review: 3415600
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $M$ be an $n$-dimensional compact submanifold in the simply connected space form $F^{n+p}(c)$ with $c+H^2>0$. We verify that if the sectional curvature of $M$ satisfies $K_{M} > \frac {n-2}{n+2}c+\frac {n^2H^2}{8(n+2)},$ then $M$ is diffeomorphic to a spherical space form. Moreover, we show that if $M$ is an oriented compact submanifold in $F^{n+p}(c)$ with $c\ge 0$, and if $n\neq 3,5$, $K_{M} > \frac {n-2}{n+2}c+\frac {n^2H^2}{8(n+2)},$ then $M$ is diffeomorphic to the standard $n$-sphere. It should be emphasized that our results are optimal for $n=4$.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C20, 53C24, 53C40

Retrieve articles in all journals with MSC (2010): 53C20, 53C24, 53C40


Additional Information

Juan-Ru Gu
Affiliation: Center of Mathematical Sciences, Zhejiang University, Hangzhou, 310027, People’s Republic of China
Email: gujr@cms.zju.edu.cn

Hong-Wei Xu
Affiliation: Center of Mathematical Sciences, Zhejiang University, Hangzhou, 310027, People’s Republic of China
MR Author ID: 245171
Email: xuhw@cms.zju.edu.cn

Keywords: Submanifolds, sphere theorem, sectional curvature, Ricci flow, stable current
Received by editor(s): November 1, 2014
Published electronically: September 11, 2015
Additional Notes: This research was supported by the NSFC, Grant Nos. 11371315, 11301476, and 1153012; the trans5-CENTURY0 training Programme Foundation for Talents by the Ministry of Education of China; and the China Postdoctoral Science Foundation, Grant No. 2013T60582.
Communicated by: Lei Ni
Article copyright: © Copyright 2015 American Mathematical Society